Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 4518 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed19015    
    Printed89    
    Emailed0    
    PDF Downloaded201    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2015  |  Volume : 57  |  Issue : 3  |  Page : 311-312

Prolonged, longstanding, ultra-high-dose abuse of sildenafil


1 Department of Psychiatry, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, India
2 Department of Psychopharmacology, National Institute of Mental Health and Neurosciences, Bengaluru, Karnataka, India

Correspondence Address:
T S Sathyanarayana Rao
Department of Psychiatry, JSS Medical College and Hospital, JSS University, Mysore - 570 004, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.166626

Rights and Permissions

We report a 40-year-old male who self-administered sildenafil for 10 years, in progressively increasing doses from 100 mg per occasion in the 1 st year to 1300 mg per occasion in the 9 th – 10 th years of (ab)use. The frequency of abuse was 2 – 3/week. The only adverse effect of concern that was reported was transient (up to about 12 h), self-limited blurring of vision in the last 2 years, especially in the last 2 months at the highest dose. The patient was otherwise normal. This report is unique because it describes what may be the highest dose of sildenafil reported in literature, abused across a protracted period of time. We discuss issues related to dose and safety of and tolerance to the drug.



[FULL TEXT] [PDF]*

        

Print this article         Email this article